Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Unicellular operators

Authors: José Barría and Kenneth R. Davidson
Journal: Trans. Amer. Math. Soc. 284 (1984), 229-246
MSC: Primary 47A15; Secondary 47A45, 47B37
MathSciNet review: 742423
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An operator is unicellular if its lattice of invariant subspaces is totally ordered by inclusion. The list of nests which are known to be the set of invariant subspaces of a unicellular operator is surprisingly short. We construct unicellular operators on $ {l^p},1 \leqslant p < \infty $, and on $ {c_0}$ with lattices isomorphic to $ \alpha + X + {\beta ^{\ast}}$ where $ \alpha $ and $ \beta $ are countable (finite or zero) ordinals, and $ X$ is in this short list. Certain other nests are attained as well.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A15, 47A45, 47B37

Retrieve articles in all journals with MSC: 47A15, 47A45, 47B37

Additional Information

PII: S 0002-9947(1984)0742423-2
Keywords: Unicellular operator, invariant subspaces, attainable lattices
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia